Arkansas, 2003Hail and Lightning Strike in Arkansas, April 24, 2003
April 24, 2003 · NWS MEG · 4 events in 3 counties and zones
3 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 23, 8:31 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 23, 8:31 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CDT WED APR 23 2003
KNQA RADAR OTS AWAITING PARTS UNTIL LATE TOMORROW MORNING.
PRECIP APPROACHING LIT AT THIS TIME...SO UPDATED GRIDS TO PLAY UP
CHANCE OF THUNDER A LITTLE MORE OVERNIGHT...AND ZFP TO FRESHEN
WORDING. NO MAJOR CHANGES TO SCENARIO AT THIS POINT. WILL CHECK OUT
NEW MODEL RUNS AS THEY BECOME AVAILABLE.
.MEG...NONE.
WAGNER
Hazardous weather outlook, Apr 23, 4:00 AM CST, 22 hours before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-241100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
500 AM CDT WED APR 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
A DEVELOPING LOW PRESSURE SYSTEM WILL PROVIDE CHANCES OF SHOWERS AND
THUNDERSTORMS FROM LATE TONIGHT THROUGH FRIDAY. SOME STORMS MAY BE
SEVERE FROM THURSDAY AFTERNOON AND THROUGH EARLY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AND THURSDAY NIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
Lightning, Mississippi
- When
- April 24, 2:00 AM CST to 2:05 AM CST
- Where
- Mississippi County, Burdette
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
A house was destroyed by a fire started by lightning.
Hail, Randolph
- When
- April 24, 8:05 PM CST to 8:20 PM CST
- Where
- Randolph County, Dalton
- Measured
- 1.75 in hail
- Property damage
- $850
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.417, -91.150
Hail, Randolph
- When
- April 24, 8:27 PM CST to 8:35 PM CST
- Where
- Randolph County, Attica
- Measured
- 1.25 in hail
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.350, -91.000
Hail, Craighead
- When
- April 24, 10:17 PM CST to 10:25 PM CST
- Where
- Craighead County, Jonesboro
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.833, -90.700
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 24 to 25, 20036 injured · $54 million · F3 · 56 events
- Tornado and Hail in Louisiana, April 24, 20033 injured · $408,000 · F2 · 6 events
- Tornadoes and Hail in Arkansas, April 24, 2003$763,000 · F1 · 9 events
- Tornado in Arkansas, April 24, 2003F2 · 1 event
- Tornado and Hail in Kansas, April 24, 2003$105,000 · F1 · 5 events
- Tornado in Louisiana, April 24, 2003$50,000 · F1 · 1 event
- Tornado in Mississippi, April 24, 2003$50,000 · F1 · 1 event
- Damaging Wind in Idaho, April 24, 2003$100,000 · 65 kt wind · 1 event
- Flood in Alabama, April 24 to 25, 2003$85,000 · 1 event
- Hail in Texas, April 24, 2003$49,000 · 2.75 in hail · 10 events
- Tornado in Arkansas, April 24, 20031 injured · F1 · 1 event
- Tornado in Arkansas, April 24, 2003F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350104, 5350101, 5350102, 5350103.